MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ ES Refrigerator; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ ES Refrigerator; Automated Dispensing Cabinet
Model Number 500001004500
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ es refrigerator, the device became unresponsive after the refrigerator subsystem began continuously cycling through multiple screens.The user rebooted the entire medstation, during which system updates were applied; however, the station subsequently became stuck on the "initializing hardware" screen and was rendered unusable.There were no delay or adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 02-sep-2021 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the station was frozen, and the refrigerator screen on the station was cycling through different screens.A field service engineer (fse) inspected the main station and refrigerator and found both devices stuck during startup.The fse determined that recent electrical issues had affected the refrigerator and prevented the main station from starting properly.The fse disconnected the refrigerator from the main station, reinstalled the required software components, and restored normal operation of the main station.The fse returned and replaced the refrigerator display, power board, control board, and other damaged circuit boards.The fse attempted to configure the refrigerator bins but encountered a configuration mismatch, requiring replacement of the interface boards.The fse returned with replacement interface boards, installed and configured the boards, and properly configured the secure refrigerator bins.The fse tested the refrigerator using the hardware test application and confirmed that the device was fully functional.The system functioned as intended after the field service engineer repaired the device.

Brand Name
BD Pyxis¿ ES Refrigerator
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50881885
Report Number2016493-2026-66005
Device Sequence Number10705277
Product Code BRY
UDI-Device Identifier10885403510427
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001004500
Device Catalogue Number137731-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD Pyxis MedStation ES
Patient SexUnknown